Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2016, 10:05 AM CDT for Butler County, Franklin County, Iowa. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 10:05 AM CDT (15:05 UTC)
- Expired
- Jul 17, 2016, 10:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:12 AM CDT | HAIL 1 | Hampton, IA | . |
| Jul 17, 10:13 AM CDT | HAIL 1 | Dumont, IA | . |
| Jul 17, 10:13 AM CDT | HAIL 1 | Hampton, IA | && |
| Jul 17, 10:33 AM CDT | HAIL 1 | Dumont, IA | PUBLIC REPORTED QUARTER SIZE HAIL ON THE NE SIDE OF DUMONT. |
| Jul 17, 10:35 AM CDT | HAIL 1.25 | 2 E Dumont, IA | SHERIFF REPORTED FEW HALF DOLLAR HAILSTONES ON HIGHWAY 3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
287
WUUS53 KDMX 171505
SVRDMX
IAC023-069-171545-
/O.NEW.KDMX.SV.W.0095.160717T1505Z-160717T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
CENTRAL FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1045 AM CDT
* AT 1004 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMPTON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON...ALLISON...DUMONT...LATIMER...COULTER...GENEVA...
BRISTOW...BRADFORD...HANSELL...AREDALE...HAMPTON MUNICIPAL
AIRPORT...BEEDS LAKE STATE PARK AND ALLISON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4261 9276 4264 9338 4278 9341 4289 9280
TIME...MOT...LOC 1504Z 265DEG 31KT 4272 9324
HAIL...1.25IN
WIND...60MPH
$$
DONAVON3 follow-up statements
792
WWUS53 KDMX 171514
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT SUN JUL 17 2016
IAC023-069-171545-
/O.CON.KDMX.SV.W.0095.000000T0000Z-160717T1545Z/
BUTLER IA-FRANKLIN IA-
1014 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN BUTLER AND EAST CENTRAL FRANKLIN COUNTIES...
AT 1013 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMPTON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL IN
HAMPTON AT 1012 AM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMPTON...ALLISON...DUMONT...GENEVA...BRISTOW...HANSELL...AREDALE...
HAMPTON MUNICIPAL AIRPORT...BEEDS LAKE STATE PARK AND ALLISON
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4261 9276 4265 9329 4278 9329 4289 9280
TIME...MOT...LOC 1513Z 265DEG 31KT 4273 9313
HAIL...1.25IN
WIND...60MPH
$$
DONAVON649
WWUS53 KDMX 171527
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT SUN JUL 17 2016
IAC023-069-171545-
/O.CON.KDMX.SV.W.0095.000000T0000Z-160717T1545Z/
BUTLER IA-FRANKLIN IA-
1027 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN BUTLER AND EAST CENTRAL FRANKLIN COUNTIES...
AT 1027 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ALLISON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLISON...DUMONT...GENEVA...BRISTOW...HANSELL...AREDALE AND ALLISON
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4261 9276 4265 9315 4281 9316 4289 9280
TIME...MOT...LOC 1527Z 265DEG 31KT 4274 9297
HAIL...1.00IN
WIND...60MPH
$$
DONAVON502
WWUS53 KDMX 171539
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT SUN JUL 17 2016
IAC023-069-171549-
/O.EXP.KDMX.SV.W.0095.000000T0000Z-160717T1545Z/
BUTLER IA-FRANKLIN IA-
1039 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BUTLER AND EAST
CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 1045 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4261 9276 4265 9315 4281 9316 4289 9280
TIME...MOT...LOC 1539Z 265DEG 31KT 4275 9283
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:59 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 17, 6:59 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 659 AM CDT Sun Jul 17 2016 ...Updated Aviation Discussion... .SHORT TERM.../Today through Monday/ Issued at 437 AM CDT Sun Jul 17 2016 Boundary looks to stall across southern Iowa into northern Missouri with another shortwave to quickly move across the state this evening. The southern and eastern sections of the forecast area will be the focus for severe weather potential this afternoon into the evening. With the current line of storms likely to clear the forecast area by around 12-14z this morning, this should allow enough time for the atmosphere to destabilize somewhat by this afternoon. However, still concerned about leftover convective cloud cover to linger for better part of the day and inhibit the significant instability. Certainly conditional on how widespread severe storms become late this afternoon into the evening, especially with the timing of the shortwave coming across between 21z and 03z Monday. Decent shear available over southern and eastern portions of Iowa, with the 0-6km bulk shear ranging from 30- 45 knots and 0-1km bulk shear ranging from 20-25 knots. BUFR soundings depict LCL heights around 1500 feet this afternoon with some veering through the profiles from Des Moines to Waterloo southeast towards Ottumwa. Cannot rule out the potential for damaging wind threat and for a brief stint of large hail before the storms congeal into a line by the early evening. .LONG TERM.../Monday Night through Saturday/ Issued at 437 AM CDT Sun Jul 17 2016 Monday night into Tuesday...large upper level ridge remains in place over south-central CONUS with a strong shortwave trough embedded in the 500mb flow to move across the state between 06z to 18z Tuesday. Main focus again looks to be heavy rain over the northern half of the state. Strong theta-E advection an deep moisture convergence oriented from northwest to southeast Iowa between 06z-12z Tuesday. Warm layer cloud depths in the 14,000-14,500 feet range with PWATs ranging from 1.5 to 2.25 inches. Wednesday through Saturday...hot and humid weather continues to be well advertised during this period with Thursday likely to be the hottest day this week. 850mb temperatures warm still warming to +28C to +30C by Thursday afternoon with good mixing, moist surface dew points, and plenty of sunshine. Heat index values well into the 100s and possibly near 110 for the Des Moines Metro. && .AVIATION.../For the 12Z TAFS through 12Z Monday morning/ Issued at 658 AM CDT Sun Jul 17 2016 VFR conditions are expected for much of the TAF period with intermittent MVFR to IFR if a site is impacted by thunderstorms later today into tonight. Low confidence in timing and thus mentioning any MVFR/IFR conditions late this afternoon into tonight. && .DMX WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Podrazik LONG TERM...Podrazik AVIATION...Podrazik
Hazardous weather outlook, Jul 17, 5:26 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 526 AM CDT SUN JUL 17 2016 IAZ004>007-015>017-023>028-035>039-181030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 526 AM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TODAY INTO THIS EVENING FOR PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY. A MARGINAL RISK OF SEVERE STORMS IS FORECAST WHERE LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED TODAY AND AGAIN LATE MONDAY NIGHT INTO TUESDAY. IAZ033-034-044>050-057>062-070>075-081>086-092>097-181030- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 526 AM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ARE LIKELY THROUGH THE MORNING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR LATER TODAY INTO TONIGHT FOR DAMAGING WINDS AND LARGE HAIL THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY. A MARGINAL RISK OF SEVERE STORMS IS FORECAST WHERE LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT. HEAVY RAIN IS ALSO ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE EXPECTED LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED TODAY AND AGAIN LATE MONDAY NIGHT INTO TUESDAY. KLP
In the hours before
Local storm report, Jul 17, 8:57 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TSTM WND DMG 4 NW RENWICK 42.87N 94.03W
07/17/2016 HUMBOLDT IA EMERGENCY MNGR
MACHINE SHED DESTROYED.
&&
CCLocal storm report, Jul 17, 9:00 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM TSTM WND DMG 2 E THOR 42.69N 94.01W
07/17/2016 HUMBOLDT IA EMERGENCY MNGR
4 MACHINE SHEDS DAMAGE/DESTROYED. TIME
ESTIMATED FROM RADAR. .
&&
CCSpecial weather statement, Jul 17, 9:01 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 901 AM CDT SUN JUL 17 2016 IAZ082-083-093-094-171500- DECATUR IA-UNION IA-RINGGOLD IA-CLARKE IA- 901 AM CDT SUN JUL 17 2016 ...AREA OF STORMS MAY PRODUCE DIME SIZE HAIL... AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SUN VALLEY LAKE...OR 11 MILES SOUTHEAST OF CRESTON...MOVING EAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTON...SUN VALLEY LAKE...AFTON...MURRAY...LORIMOR...GRAND RIVER... TINGLEY...ARISPE...SHANNON CITY...THAYER...ELLSTON...BEACONSFIELD AND MURRAY ROADSIDE REST AREA. LAT...LON 4081 9432 4114 9436 4114 9387 4079 9386 TIME...MOT...LOC 1401Z 263DEG 17KT 4093 9423 KOTENBERG
Local storm report, Jul 17, 9:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND DMG JEWELL 42.32N 93.64W
07/17/2016 HAMILTON IA PUBLIC
TREES AND LARGE BRANCHES DOWN AT JEWELL GOLF
AND COUNTRY CLUB. REPORT VIA SOCIAL MEDIA. .
&&
CCLocal storm report, Jul 17, 9:11 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG GRUNDY CENTER 42.36N 92.77W
07/17/2016 GRUNDY IA PUBLIC
TREES AND LARGE BRANCHES DOWNED IN TOWN.
TIME ESTIMATED VIA RADAR. REPORT RECEIVED
FROM SOCIAL MEDIA.
&&
CCLocal storm report, Jul 17, 9:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 3 SW MURRAY 41.01N 93.99W
07/17/2016 M1.40 INCH CLARKE IA PUBLIC
1.4 INCHES FELL IN 50 MINUTES.
&&
FABThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:43 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 9 hr |
| Jul 17, 1:17 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 58 min |
| Jul 17, 1:27 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 6 hr |
| Jul 17, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 38 min |
| Jul 17, 2:21 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 30 min |
| Jul 17, 2:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Hancock, Humboldt, Kossuth, Pocahontas and 2 more | 62 min |
| Jul 17, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 39 min |
| Jul 17, 3:20 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Greene, Hamilton, Hardin, Story and 2 more | 55 min |
| Jul 17, 4:00 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 45 min |
| Jul 17, 4:37 AM CDT | Special Weather Statement | DMX | Dallas, Jasper, Polk, Poweshiek | 53 min |
| Jul 17, 7:49 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 56 min |
| Jul 17, 8:49 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 41 min |
| Jul 17, 9:01 AM CDT | Special Weather Statement | DMX | Union | 59 min |
| Jul 17, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 46 min |
| Jul 17, 10:42 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 31 min |
| Jul 17, 11:04 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 57 hr |
| Jul 17, 11:04 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Wright | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.